# SDR IXXA080026O

- Difficulty date: October 18, 2008
- Submitted: October 20, 2008
- Operation: Air carrier
- Aircraft: N823BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46064
- Aircraft time: 91,940 hours, 37,814 cycles
- Engine: Ge CFM562C
- Engine time: 44,887 hours, 14,108 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Location: Nr 4
- Part time: 44,887 hours, 14,108 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: X
- Precautionary procedure: E

## Discrepancy

DURING CLIMBOUT FROM KPDX AT 39000 FT NUMBER 4 ENGINE FLAMED OUT, AIRSPEED UNKNOWN, MACH .78, ALT 36.0, RAT UNKNOWN, WT 220.0 WEATHER CLEAR NO FIRE WARNING.  GENERATOR WENT OFF LINE, OIL PRESS LIGHT ON, IGNITION OFF, FUEL FEED NOT CHANGED, WINDMILLING OIL PRESS 5 PSI, FUEL PRESS UNKNOWN.  BEFORE FLAME OUT N1, N2 AND F/F WAS FLUCTUATING FOR 20 TO 30 SECONDS.  THE CREW ATTEMPTED RESTART AT 35000 AND WAS UNSUCCESSFUL.  CREW PERFORMED ENGINE SHUTDOWN CHECK LIST.  THE CREW LANDED IN KLAX WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED REMOVED AND REPLACED FUEL PUMP FILTER, NO CONTAMINATION OR DEBRIS.  INSPECTED CDP TUBE, MAG CHIP, FUEL PUMP LOW PRESSURE IMPELLER ROTATION, NO DEFECTS NOTED.  MAINTENANCE REMOVED WATER AND RESIDUAL TANK SEALANT NEAR SCREEN.  MAINTENANCE RAN NUMBER 4 ENGINE, OPERATIONAL CHECK GOOD IAW ERH 70.01.1, MAINTENANCE MANUAL 71-00-00, CFM MAINTENANCE MANUAL 73-11-10, 79-00-00, AND UAL MAINTENANCE MANUAL 28-10-03.  AIRCRAFT WAS RETURNED TO SERVICE.
